MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 6229748, medical device expiration date: 07/31/2019, device manufacture date: 08/16/2016.Medical device lot #: 6119789, medical device expiration date: 04/30/2019, device manufacture date: 04/28/2016.Medical device lot #: 6349926, medical device expiration date: 11/30/2019, device manufacture date: 12/15/2016.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use that the bd insyte¿ autoguard¿ bc shielded iv catheter packaging was unsealed and open.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Results: five sample units were received for evaluation by our quality engineer team.Upon examination, all of the units were partially opened at one or both sides of the blister packaging.The packages were analyzed under uv light, as the adhesive used is uv fluorescent.The analysis revealed an adequate amount of top web adhesive.Although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.Proper personnel have been notified of this issue for further review.The corrective action statement is approved/authorized and final review of the complaint will be conducted by designated complaint handling unit.Lot analysis device/batch history record review: yes reason: dhr¿s are available for reviews as needed and are required for quality issues relating to product traceability or if the reported incident is a medical device reportable (mdr).Findings: as this complaint was a mdr; 6119789 ¿ a total of (b)(4) units were manufactured on afa line 9 from 2may2016 through 3may16 and packaged on packaging line 11 from 5maydec2016 through 7maydec2016.In process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak test were performed on various stages throughout the process, all the inspections passed per specifications (b)(4) were in place during the production of this lot 6229748 ¿ a total of (b)(4) units were manufactured on afa line 9 from 20aug2016 through 22aug16 and packaged on packaging line 11 from 23aug2016 through 24aug2016.In process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak test were performed on various stages throughout the process, all the inspections passed per specifications.(b)(4) was in place during the production of this lot.6349926 ¿ a total of (b)(4) units were manufactured on afa line 9 from 20 dec2016 through 22 dec16 and packaged on packaging line 11 from 27 dec2016 through 28 dec2016.In process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak test were performed on various stages throughout the process, all the inspections passed per specifications qn / sap database review: no.Reason: a review of the qn/sap database is not required for a s1 - o1 level a investigation per cpr ¿ 071.The peura (end user risk analysis): yes, review of the peura is required for all mdr reportable investigations.Findings: (b)(4) was analyzed to determine the risk to customer.The analysis showed that current risk is acceptable.Occurrence and severity rankings have not changed.Visual analysis observations and testing: received a total of 5 unused units iag bc 16ga: 2 from lot number 6119789, 1 from lot number 6229748 and 2 from lot number 6349926.Visual/microscopic examination: : lot 6119789: 1 unit was partially open at one end.1 unit was partially open at both ends.Lot 6229748: 1 unit was partially open at both ends.Lot 6349926: 2 units were partially open at both ends.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed an adequate of top web adhesive.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were looked at during the investigation.Investigation samples(s) meet manufacturing specifications: yes; the returned units provided for evaluation for this incident met the manufacturing specification requirements.Was the device used for treatment or diagnosis? treatment.Conclusions: the defect of package seal integrity poor / questionable as stated in event description was confirmed with the returned units.No anomalies were found and all the process characteristics that directly influence the seal strength (seal transfer and top web glue) were met.The units were acceptable per specification requirements.Did the evaluation confirm the customer's experience with the bd product? yes; the failure that the customer experienced was confirmed.Were we able to reproduce the customer's experience with the bd product? no; it was not necessary to achieve reproduction of the customer¿s experience, as the defect was confirmed.Conclusion: relationship of device to the reported incident: indeterminate comment: although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7140534
Report Number1710034-2017-00470
Device Sequence Number16378728
Product Code FOZ
UDI-Device Identifier00382903825547
UDI-Public00382903825547
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382554
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;